Alert archive / Texas / Gale Warnings in 2018

Gale Warning 3, NWS Brownsville, TX

April 14, 2018

NWS Brownsville, TX issued this gale warning at Apr 14, 2018, 12:19 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2018, 12:19 PM CDT (17:19 UTC)
Expired
Apr 14, 2018, 4:00 PM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

794 
WHUS74 KBRO 141719
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1219 PM CDT Sat Apr 14 2018

...Strong north winds and high seas through tonight...

.Strong north winds and hazardous seas will continue to 
develop today in the wake of the cold front. Elevated 
seas will persist into tonight.

GMZ170-175-150000-
/O.UPG.KBRO.SC.Y.0024.000000T0000Z-180415T0500Z/
/O.NEW.KBRO.GL.W.0003.180414T1719Z-180414T2100Z/
/O.NEW.KBRO.SC.Y.0025.180414T2100Z-180415T0500Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1219 PM CDT Sat Apr 14 2018

...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT...

The National Weather Service in Brownsville has issued a Gale
Warning, which is in effect until 4 PM CDT this afternoon. A
Small Craft Advisory has also been issued. This Small Craft
Advisory is in effect from 4 PM this afternoon to midnight CDT
tonight. The Small Craft Advisory is no longer in effect. 

* WINDS...North winds 25 to 30 knots with frequent gusts to
  gale force becoming 20 to 30 knots in the late afternoon.

* SEAS...6 to 9 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-150000-
/O.CON.KBRO.SI.Y.0021.000000T0000Z-180415T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1219 PM CDT Sat Apr 14 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

* WINDS...North winds 20 to 25 knots becoming 15 to 25 
  knots in the afternoon. 

* BAY CONDITIONS...Rough bay waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels...should avoid navigating in these
conditions.

&&

$$

GMZ150-155-150000-
/O.CON.KBRO.SC.Y.0024.000000T0000Z-180415T0500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
1219 PM CDT Sat Apr 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS...North winds 25 to 30 knots with higher gusts becoming
  20 to 30 knots in the late afternoon. 

* SEAS...5 to 8 feet nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
735 
WHUS74 KBRO 142122
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
422 PM CDT Sat Apr 14 2018

...Strong north winds and high seas through tonight...

.Strong north winds and hazardous seas will continue to develop
today in the wake of the cold front that moved through the area
early this morning. Elevated seas will persist into tonight.

GMZ170-175-150500-
/O.EXP.KBRO.GL.W.0003.000000T0000Z-180414T2100Z/
/O.CON.KBRO.SC.Y.0025.000000T0000Z-180415T0500Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
422 PM CDT Sat Apr 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING HAS EXPIRED...

* WINDS...North winds 20 to 30 knots through midnight.
  

* SEAS...6 to 9 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-150000-
/O.CON.KBRO.SI.Y.0021.000000T0000Z-180415T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
422 PM CDT Sat Apr 14 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

* WINDS...North winds 20 to 25 knots becoming 15 to 20 knots later
  this evening.
 
* BAY CONDITIONS...Rough bay waters early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels...should avoid navigating in these
conditions.

&&

$$

GMZ150-155-150500-
/O.CON.KBRO.SC.Y.0024.000000T0000Z-180415T0500Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
422 PM CDT Sat Apr 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS...North winds 20 to 30 knots throughout midnight night
  with the winds and seas decreasing after midnight tonight.
 
* SEAS...5 to 8 feet nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Apr 14, 6:15 AM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Apr 14, 6:15 AM CDT, 6 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
615 AM CDT Sat Apr 14 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...A cold front is moving through now with strong, gusty
north winds and isolated to locally scattered rain showers. Radar
shows the post frontal convective cells weakening and breaking up
as the main frontal boundary front pulls away and offshore, while
cooler and much drier air starts to filter in from upstream.
Multilayered low clouds are present, with MVFR ceilings, and the
clearing out process will last through mid morning, but ceilings
will lift to VFR within the next few hours. Winds will continue
to be breezy and gusty from the north today.

&&

.PREV DISCUSSION... /issued 437 AM CDT Sat Apr 14 2018/

..Breezy to Windy and Much Drier Today Followed By a Near
Perfect Sunday...

SHORT TERM (Today through Sunday): A cold front is currently moving
through the area and offshore, bringing much drier and relatively
quiet weather. Will need to endure a few hours of strong north winds
and windy conditions today, however, and a short duration wind
advisory could still be in the cards. High temperatures will be
milder today, in the upper 70s to lower 80s, but will dive into the
upper 40s to lower 50s under clear skies tonight, with light winds.
High temperatures on Sunday will be back into the 80s except right
along the coast which will stay in the mid to upper 70s, with sunny
skies and light to moderate winds shifting from northeast to east
and southeast during the day, the result of high pressure spreading
over the area in the wake of the cold front.

LONG TERM (Sunday Night through Friday): Only subtle changes to
the forecast for the upcoming workweek...mainly for a bit more
increase in wind sooner and a rise in temperature to match the
warmer ECMWF which has been outperforming the GFS during dry and
mostly sunny conditions. In the big picture, northern extent of
broad and flat subtropical ridge centered across central Mexico
dominates the pattern through Wednesday. The ridge pokes further
north Thursday into Friday before dampening down a bit Friday
night as yet another mid latitude trough shifts from the Rockies
into the southern and central Plains by next Saturday.

As for sensible weather...Monday dawns pleasant with light east
southeast winds...though there looks to be enough wind to keep
temperatures from falling too much before daybreak so ranging
through the 50s looks to be a good call. Plenty of sunshine
Monday with a quickly freshening southeast wind will pump
temperatures back to or slightly above average in most areas...and
raised values to be in line with the ECMWF which is handling these
situations best. Tuesday brings the Wind Machine to favored areas
east of US 281/IH 69C as the first deepening surface low scoot
through the southern Plains and baggy trough along the Sierra
Madre kicks low level average wind speeds to or above 35 knots.
with still plenty of sunshine for excellent mixing situation could
be on the edge of Wind Advisory (30 mph and gusty) but for now
capped winds in the 25-28 mph sustained as we have time to iron
out the details. Temperatures will reach the upper 80s to lower
90s area-wide as the atmosphere warms.

Wednesday should continue breezy to windy (near the coast) with
still mainly sunny skies. A surface "bubble" ridge scoots by to
our north as the aforementioned 500 mb ridge pokes north. This
will diminish winds and back them to the east for Wednesday night
and Thursday though some breeziness will continue. The easterly
flow will bring a bit more moisture so expect partly cloudy
conditions along with a slight lowering of temperatures...still
near to just above average (average ranges from the lower 80s
toward the coast to the upper 80s mid/upper Valley). For Friday,
southeast flow picks up in earnest though cloud cover may help
mitigate potential for wind advisory. As for
precipitation...models not too bullish on significant QPF and once
again the best plume favors locations north of the RGV...so kept
just a 20 percent mention for mainly the ranchlands both Thursday
and Friday.

MARINE: Small craft advisory conditions will prevail
today in the wake of a cold front, with strong north winds and high
seas. Conditions will settle down to below criteria on the Laguna
this evening, but advisory conditions will continue on the Gulf
through tonight while seas remain high. High pressure will spread
over the area through Sunday, with improving marine conditions.

Sunday Night through Wednesday Night: Continued steady improvement
for winds and seas will make for ideal boating and fishing
conditions early Monday morning. But the window will be short...by
afternoon Laguna Madre will become choppy and winds may approach
20 knots so caution may need to be exercised. Monday night through
early Wednesday brings increasing likelihood for 20 knot and gusty
winds through the well mixed atmosphere, with the Laguna most
likely by day and the Gulf by night. Some decrease in winds is
likely Wednesday into Wednesday night. Seas will also rise and
could touch 7 feet overnight Tuesday into early Wednesday before
slowly subsiding Wednesday night. ECMWF a bit higher on winds
overall and wavewatch model which basis is the GFS may be
underdoing seas a bit...a trend we'll be watching through early
next week.

FIRE WEATHER...Today: Dry air will continue to move into the
region from the west today in the wake of a cold front, along
with the development of moderate to strong 20 ft north winds. A
red flag warning is up for the inland counties today. Should drier
air push strongly to the coast, critical fire weather conditions
may be reached in the coastal counties as well, and the red flag
warning may be expanded. Will issue a fire danger statement for
the coastal counties for the time being.

Monday through Tuesday: With dry to critically dry fuels solidly
in place especially along and west of US 281/IH 69C, stage is set
for continued erratic wildfire behavior and perhaps rapid growth
each afternoon. Monday offers the higher potential as model trends
are increasing southeast wind speeds close to or just above 20 mph
while afternoon humidity falls to between 20 and 25 percent in
some areas, which would be sufficient for Red Flag conditions.
Tuesday's humidity rises a hair but winds do as well, and
potential for 25 mph and higher wind with inland RH between 25 and
40 percent is on the table which would also meet Red Flag
conditions as fuels will remain dry to critically dry.

Conditions should improve Wednesday with some diminishing winds
by afternoon and increasing humidity, but fuels should remain dry
until even higher humidity arrives by Thursday.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 7 PM CDT this evening for TXZ248>250-252-
     253.

GM...Small Craft Advisory for winds until 7 PM CDT this evening for
     GMZ130-132-135.

     Small Craft Advisory until midnight CDT tonight for GMZ150-155-
     170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54/52/56
Hazardous weather outlook, Apr 14, 4:46 AM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Brownsville TX
446 AM CDT Sat Apr 14 2018

TXZ248>257-151000-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
446 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

It will be a critical fire weather day with a red flag warning
for inland areas and an elevated fire weather day with a fire
danger statement for near coastal areas.

There is a high risk of rip currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There will be erratic fire behavior and enhanced wildfire growth
and spread potential for inland areas Monday and Tuesday.

There will be an elevated risk of rip currents Sunday, and again
Tuesday night and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-151000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
446 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small craft advisory conditions prevail for all marine areas
today and for the Gulf waters tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft advisory conditions will be possible Monday night
through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:50 PM CDTSmall Craft Advisory for WindsBRO21 hr
Apr 14, 3:21 AM CDTRed Flag WarningBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata16 hr
Apr 14, 3:59 AM CDTSpecial Marine WarningBRO91 min
Apr 14, 4:54 AM CDTSpecial Weather StatementBROCameron, Willacy51 min
Apr 14, 12:19 PM CDTSmall Craft AdvisoryBRO12 hr

Nearby

Gale Warnings in Texas, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.